MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GRASPIT; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GRASPIT; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063204010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a graspit nitinol stone retrieval forceps was used in the ureter during a lithotripsy procedure for removal of renal stones performed on (b)(6) 2020.According to the complainant, when trying to remove a lasered stone during the procedure the forceps broke at the tip were the forceps open.The fractured forceps was removed from the patient with another grasping forceps.However, the ureter was punctured from multiple attempts to remove the broken forceps.An attempt to insert a nephrostomy failed, and bilateral retroperitoneal drains were inserted instead.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that a graspit nitinol stone retrieval forceps was used in the ureter during a lithotripsy procedure for removal of renal stones performed on (b)(6) 2020.According to the complainant, when trying to remove a lasered stone during the procedure the forceps broke at the tip were the forceps open.The fractured forceps was removed from the patient with another grasping forceps.However, the ureter was punctured from multiple attempts to remove the broken forceps.An attempt to insert a nephrostomy failed, and bilateral retroperitoneal drains were inserted instead.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Additional information received on april 1, 2020.The patient was reported to be a child, and the patient's current condition was reported to be okay.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: device problem code 2907 captures the reportable event of the forceps detached.Patient code 2001 captures the reportable event of perforation.Conclusion code 4316 is being used in lieu of an adequate conclusion code for "device not returned." block h10: according to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.

Brand Name
GRASPIT
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9865234
Report Number3005099803-2020-01144
Device Sequence Number16960952
Product Code FFL
UDI-Device Identifier08714729341758
UDI-Public08714729341758
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063204010
Device Catalogue Number320-401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;